Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 57, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 9, 2004, 3:12 PM CDT for Johnson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2004, 3:12 PM CDT (20:12 UTC)
- Expired
- Jun 9, 2004, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 22 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 092012 FFWFTW TXC251-092315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 312 PM CDT WED JUN 9 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... JOHNSON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 600 PM CDT * AT 312 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL OVER JOHNSON COUNTY. THIS ACTIVITY IS MOVING NORTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE ALVARADO...BURLESON... GRANDVIEW...JOSHUA...KEENE AND VENUS EXCESSIVE RUNOFF FROM THE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. $$ 65/DD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 12:10 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 9, 12:10 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1210 PM CDT WED JUN 9 2004 .AVIATION DISCUSSION... MVFR CEILINGS HAVE LIFTED ACROSS THE AREA AND CEILINGS SHOULD REMAIN NEAR ABOVE 3000 FT THROUGH THE AFTERNOON. THE ONLY EXCEPTION WILL BE IN PRECIPITATION AREAS WHERE CEILINGS COULD FALL AS LOW AS 2000 FT AND VISIBILITIES AS LOW AS 2 MILES. INITIALLY...THE HEAVIEST PRECIP/THUNDERSTORMS WILL REMAIN WEST OF ALL TAF SITES. HOWEVER...AS THE AFTERNOON PROGRESSES...THE AREA OF HEAVIEST RAIN SHOULD SHIFT EASTWARD AND TEMPORARILY IMPACT ALL TAF SITES...MOST LIKELY BETWEEN 22Z AND 02Z. MVFR CEILINGS WILL RETURN OVERNIGHT AND SOME MORNING VISIBILITY RESTRICTIONS APPEAR LIKELY. && .UPDATE... 1110 AM CDT WITH TROUGH MOVING ASHORE ON WEST COAST...WESTERN EDGE OF TROPICAL PLUME FINALLY SHOWING SIGNS OF PUSHING EAST. UNFORTUNATELY FOR RAIN-SOAKED WESTERN ZONES...LARGE AREA OF PRECIP PIVOTING WITH COUNTERCLOCKWISE MOTION OF SYSTEM...AND WILL CONTINUE TO INUNDATE WESTERN ZONES THIS AFTERNOON. SLOW TRANSLATION EASTWARD TO OCCUR LATE IN THE DAY...BUT WITH AFTERNOON CONVECTION TO THE SOUTH INCREASING WIDTH OF CONVEYOR BELT...ENTIRE CWA LIKELY TO EXPERIENCE PROLONGED RAIN THIS AFTERNOON. RAINS WILL CONTINUE INTO THE EVENING CENTRAL...AND MAY LINGER IN EAST INTO THURSDAY MORNING. WILL ASSESS NEED FOR EXTENDING FFA WITH AFTERNOON PACKAGE. WITH UPDATE...WILL INCREASE POPS THIS AFTERNOON...PER CURRENT TRENDS AND LATEST DATA. ALSO INCREASING POPS OVERNIGHT...WITH SLOW TAPERING OFF WEST TO EAST INTO THURSDAY. RAISED QPF TOTALS AREAWIDE NEXT 18 HRS. HAVE LOWERED TEMPS THIS AFTERNOON...CONSIDERABLY IN AREAS WHERE RAIN HAS BEEN THE MOST COPIOUS LAST 12 HRS. UPDATED NUMBERS BELOW. 25 && .PREV DISCUSSION... 310 AM CDT THE AFD HAS BEEN UPDATED TO EXPAND THE FLASH FLOOD WATCH WESTWARD TO INCLUDE ALL OF NORTH CENTRAL TEXAS. A BAND OF MODERATE TO HEAVY RAIN CURRENTLY EXTENDS FROM WESTERN DENTON COUNTY SSW ACROSS EASTERN PARKER...WESTERN TARRANT...HOOD COUNTIES...THEN SOUTH TO CORYELL COUNTY. THIS BAND IS CREATING A TRAINING PATTERN ACROSS WESTERN PARTS OF THE FLASH FLOOD WATCH...WHERE 3 TO 9 INCHES OF RAIN FELL SUNDAY NIGHT...AND UP TO AN INCH ON TUESDAY. A LARGE AREA OF RAIN IS DEVELOPING JUST SOUTH AND SOUTHWEST OF THE CWA MOVING NORTH NORTHEAST AT 25 MILES AN HOUR. MODERATE TO HEAVY RAIN WILL LIKELY OCCUR ACROSS AT LEAST THE WESTERN 1/2 OF THE AREA DURING THE NEXT TWO TO FOUR HOURS...WITH WIDESPREAD FLOODING POSSIBLE. && .PRELIMINARY POINT POPS/TEMPS... DALLAS-FT. WORTH, TX 79 72 86 73 / 90 50 20 0 WACO, TX 80 71 87 73 / 90 50 20 0 PARIS, TX 78 71 86 73 / 80 60 30 0 DENTON, TX 77 72 87 72 / 90 50 20 0 MCKINNEY, TX 77 72 87 72 / 90 50 20 0 DALLAS, TX 79 72 86 73 / 90 50 20 0 TERRELL, TX 80 72 86 73 / 80 60 30 0 CORSICANA, TX 80 72 86 73 / 80 60 30 0 TEMPLE, TX 82 72 86 73 / 90 50 20 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 400 PM CDT WEDNESDAY FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ156>162... TXZ174>175. && EFFECTIVE TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 15 2004.
Hazardous weather outlook, Jun 9, 3:12 AM CDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 312 AM CDT WED JUN 9 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 312 AM CDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 4 PM. RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED OVER ALL OF NORTH TEXAS TODAY...THEN DIMINISHING IN COVERAGE TONIGHT. ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES ARE POSSIBLE...WITH ISOLATED AMOUNTS OVER FOUR INCHES POSSIBLE THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS AFTERNOON FOR REPORTS OF FLASH FLOODING OR FLOODING. 42 EFFECTIVE TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM HWOFTW TO HWOFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 15 2004.
In the hours before
Local storm report, Jun 9, 11:54 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1154 AM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1140 AM FLASH FLOOD 9 W GOLDTHWAITE 31.45N 98.72W
06/09/2004 MILLS TX LAW ENFORCEMENT
WATER OVER THE ROAD ON FM 574 NEAR PECAN BAYOU.Local storm report, Jun 9, 1:08 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
108 PM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0106 PM FLASH FLOOD 3 N GLEN ROSE 32.28N 97.75W
06/09/2004 SOMERVELL TX COMANCHE PEAK
STILL ARE UNABLE TO GET TO SPILLWAY DUE TO HIGH WATER
NEAR DAM.Special weather statement, Jun 9, 1:33 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 133 PM CDT WED JUN 9 2004 TXZ117-118-131>133-091930- HOOD-JOHNSON-PARKER-SOMERVELL-TARRANT- 133 PM CDT WED JUN 9 2004 ...SIGNIFICANT WEATHER UPDATE... THUNDERSTORMS AND HEAVY RAINFALL WILL MOVE BACK INTO PARKER... TARRANT...JOHNSON AND SOMERVELL COUNTIES THROUGH 230 PM. THIS NEW ROUND OF HEAVY RAIN WILL RESULT IN ANOTHER 1 TO 2 INCHES WHICH WILL ONLY AGGRAVATE THE DANGEROUS FLASH FLOODING CONDITIONS THAT ARE OCCURRING IN MANY AREAS. THE HEAVY RAINFALL WILL LAST THROUGH THE REMAINDER OF THE AFTERNOON HOURS...POSING PROBLEMS FOR THE AFTERNOON COMMUTE. DO NOT DRIVE INTO AREAS OF HIGH WATER MANY ROADS ARE CLOSED IN THESE AREAS AND THE HEAVY RAINFALL WILL LIKELY RESULT IN ADDITIONAL CLOSURES. FLASH FLOOD WARNINGS REMAIN IN EFFECT FOR TARRANT...PARKER...AND SOMERVELL COUNTIES...AND MAY BE NEEDED IN JOHNSON COUNTY LATER THIS AFTERNOON. 07/BB
Local storm report, Jun 9, 1:46 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
146 PM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0144 PM FLASH FLOOD STAR 31.47N 98.32W
06/09/2004 MILLS TX EMERGENCY MNGR
NUMEROUS COUNTY ROADS IN SOUTHEAST AROUND STAR AND
MOLINE CLOSED.Special weather statement, Jun 9, 2:03 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 203 PM CDT WED JUN 9 2004 TXZ118-133-134-092000- ELLIS-JOHNSON-TARRANT- 207 PM CDT WED JUN 9 2004 ...SIGNIFICANT WEATHER UPDATE FOR JOHNSON AND TARRANT COUNTIES... AT 207 PM CDT DOPPLER RADAR DETECTED A LINE OF THUNDERSTORMS FROM 10 MILES SOUTHWEST OF BENBROOK TO 10 MILES SOUTHWEST OF CLEBURNE MOVING NORTHEAST AT 25 MPH. IN ADDITION TO VERY HEAVY RAINFALL...WINDS OF 40 TO 50 MPH WILL OCCUR WITH THE LEADING EDGE OF THESE STORMS AS IT MOVES INTO CLEBURNE...BURLESON...AREAS SOUTH OF ALEDO...AND TARRANT COUNTY INCLUDING THE CITY OF FORT WORTH. THE COMBINATION OF STRONG WINDS AND WET GROUND FROM RECENT RAINFALL COULD RESULT IN TREES BEING DOWNED IN THESE AREAS. REMAIN ALERT AS THESE STORMS APPROACH. 07/BB
Local storm report, Jun 9, 2:59 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
259 PM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD 16 W HAMILTON 31.70N 98.39W
06/09/2004 HAMILTON TX POSTMASTER
WATER BEGINNING TO FLOW OVER THE ROAD ON SH 221 NEAR
GIBSON CREEK. COWHOUSE CREEK RUNNING BANK AT POTTSVILLE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:05 AM CDT | Flash Flood Warning | FWD | Denton, Parker, Tarrant, Wise | 4 hr |
| Jun 9, 3:33 AM CDT | Flash Flood Warning | FWD | Hood | 5 hr |
| Jun 9, 5:35 AM CDT | Flash Flood Warning | FWD | Somervell | 3 hr |
| Jun 9, 5:53 AM CDT | Flash Flood Warning | FWD | Denton, Parker, Tarrant, Wise | 4 hr |
| Jun 9, 6:59 AM CDT | Flash Flood Warning | FWD | Jack, Palo Pinto | 3 hr |
| Jun 9, 7:20 AM CDT | Flash Flood Warning | FWD | Bosque, Hamilton | 4 hr |
| Jun 9, 8:19 AM CDT | Flash Flood Warning | FWD | Comanche, Erath, Hood, Mills, Somervell | 4 hr |
| Jun 9, 10:00 AM CDT | Flash Flood Warning | FWD | Denton, Jack, Palo Pinto, Parker, Tarrant, Wise | 4 hr |
| Jun 9, 11:15 AM CDT | Flash Flood Warning | FWD | Bosque, Hamilton | 3 hr |
| Jun 9, 11:46 AM CDT | Flash Flood Warning | FWD | Cooke | 2 hr |
| Jun 9, 12:07 PM CDT | Flash Flood Warning | FWD | Comanche, Erath, Hood, Mills, Somervell | 4 hr |
| Jun 9, 1:43 PM CDT | Flash Flood Warning | FWD | Bosque, Comanche, Cooke, Coryell, Denton, Erath and 10 more | 4 hr |
| Jun 9, 3:56 PM CDT | Flash Flood Warning | FWD | Bell, Dallas, Ellis, Hill, McLennan | 3 hr |
| Jun 9, 5:54 PM CDT | Flash Flood Warning | FWD | Bell, Bosque, Cooke, Coryell, Dallas, Denton and 11 more | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.